MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX25 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX25 OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: no patient involvement.Age & date of birth: no patient involvement.Patient sex: no patient involvement.Weight: no patient involvement.Ethnicity: no patient involvement.Race: no patient involvement.Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation - chief perfusionist.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Review of the manufacturing record and the shipping inspection record of the actual product confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report with the involved product code/lot number combination.Based on the investigation result, no anomaly was found in the manufacturing record.As a possible cause of this complaint, it was inferred that during distribution and storage, the actual product was damaged due to sudden shock force applied on it.However, since the actual product was not returned and it could not be confirmed, the cause of occurrence could not be clarified.In the ashitaka factory, this event was provided to the manufacturing process, and instructed workers to continue to implement 100% visual inspection which has been performed during the manufacturing process.The workers were also instructed to pay attention to the handling of the product.The instructions for use (ifu) (capiox fx25) of ashitaka factory has the following caution: "if the product is dropped during set-up, do not use it.Replace with another device.(a.Set-up, caution)." terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the oxygenator device involved had a broken oxygenator port.The event occurred when out of the box during pre-set up.The product was not used and was not exchanged out.The event did not delay the beginning or continuing of the surgical procedure.The product malfunction did not cause or contribute to an injury.

Brand Name
CAPIOX FX25 OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
reg. no. 2243441
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key15128178
Report Number9681834-2022-00156
Device Sequence Number17798505
Product Code DTZ
UDI-Device Identifier04987350701060
UDI-Public04987350701060
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberN/A
Device Catalogue Number1CX*FX25E
Device Lot Number200710
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Initial Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown